How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara
khagihara, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 6585
Experience:  Trained in OB & GYN for many years.
20084961
Type Your OB GYN Question Here...
khagihara is online now
A new question is answered every 9 seconds

I have been on birth control for 8 plus years. I have always

Customer Question

I have been on birth control for 8 plus years. I have always taken levora. My pharmacy the last 2 months has given me Orsythia and since then I haven't had a period. I am definitely not pregnant as confirmed by 6 clear blue pregnancy tests. Could this be a reaction to the medicine? I have no other symptoms.
JA: Are you in any pain? How regular are your periods?
Customer: No pain. The birth control is a 28 day cycle. So I have had one every month except the last two months
JA: Anything else in your medical history you think the doctor should know?
Customer: Hypothyroidism but I recently had my blood checked and TH was normal
Submitted: 18 days ago.
Category: OB GYN
Customer: replied 18 days ago.
Note: Hypothyroidism is in family medical history. I don't personally have it.
Expert:  khagihara replied 18 days ago.

It had previously been thought that women who used OCs were at risk of developing subsequent irregular menses or amenorrhea. However, data suggest that the incidence and endocrinologic findings in women with amenorrhea occurring after the use of cyclic OC regimens are the same as in women with spontaneous amenorrhea. This appears to be true for continuous pill regimens, as well, as illustrated in a report of 187 women using the continuous pill for one year. After stopping the pill, the median time to return to menses was 32 days, and spontaneous menses or pregnancy occurred at day ≤90 in 185 of 187 women (98.9 percent).

Thus, women who do not menstruate three months after discontinuing an OC should undergo the same evaluation for amenorrhea as any woman with amenorrhea.

Customer: replied 18 days ago.
I haven't stopped taking OC. What would you reccomend?
Expert:  khagihara replied 17 days ago.

Do you want to have period every month? It doesn't matter you have a period every month. Some women don't have periods at all if possible.